MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL
Model Number ONXANE-23
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Valvular Insufficiency/ Regurgitation (4449)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Event or Problem Description
According to initial reports, "an event was reported by the site for patient in the on-x pas study.This event occurred on (b)(6) 2023 and is reported as an explant for paravalvular leak with an end date of 29apr2023 and recorded as fully resolved." patient impact - re-do surgery, hospitalization.Date of on-x implant - (b)(6) 2018 this event is relegated to onxane-23, sn (b)(6) for paravalvular leak and explant.
 
Additional Manufacturer Narrative
According to initial reports, "an event was reported by the site for patient # (b)(6) in the on-x pas study.This event occurred on (b)(6) 2023 and is reported as an explant for paravalvular leak with an end date of (b)(6) 2023 and recorded as fully resolved." patient impact - re-do surgery, hospitalization.This event is relegated to onxane-23, sn (b)(6) for paravalvular leak and explant.The valve will not be returned.The manufacturing records for the onxane-23, sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the available information was performed.Onxane-23 sn (b)(6) was implanted on (b)(6) 2018 in the aortic position of an approximately 47-year-old male with a medical history of bicuspid aortic valve with stenosis s/p avr, mobitz ii block s/p ppm implant on (b)(6) 2020, obstructive sleep apnea on cpap and hypertension.The case report form cites subject as # (b)(6) in the on-x aortic low dose post approval registry.The patient presented with complaints of shortness of breath, chest pain, fatigue and syncope that started approximately 6 months post implant and he reported that they have recently worsened.On (b)(6) 2023 a tee (transesophageal echocardiogram) was performed showing a well seating avr (aortic valve replacement) with no rocking or dehiscence noted with normal pv (prosthetic valve) velocity and gradient and probably severe ar (aortic regurgitation) with 2 jets.A follow up cardiac mri on (b)(6) 2023 showed mav (mechanical aortic valve) with severe pvl (paravalvular leak) and mild tricuspid regurgitation.After consult with his physician and surgeon the patient elected to undergo a re-do avr (aortic valve replacement) procedure on (b)(6) 2023 (1805 days post implant).Concomitant procedures were an aortic root enlargement, an aortic annulus enlargement and a pfo (patent foramen ovale) closure and the onxane-23 was explanted and replaced with an on-x 27/29 mm aortic valve with sn (b)(6).Upon inspection of the original mav (mechanical aortic valve) a 20% circumference pvl (paravalvular leak) was noted between the left and right commissure in area of large calcification where sutures had pulled through.There was no evidence of infection to the mav (mechanical aortic valve).The procedure was successfully completed, and the patient was discharged home on (b)(6) 2023.The valve was not returned for inspection however medical records and an operative report were provided.The instructions for use for the on-x valve acknowledge paravalvular leak as a potential complication following prosthetic valve replacement, which may lead to reoperation as well as explantation [ifu].Historically, major paravalvular leak occurs at a rate of 0.3% per patient-year for rigid heart substitutes [iso 5840-2:2021(e)].With the information that the pvl [paravalvular leak] was identified by the surgeon as being caused by an area of large calcification where sutures had pulled through, we can conclude that there was no issue with the valve, and it did not contribute to the decision to explant.No further action is required without additional information.A complaint and recall query was performed for onxane-23, sn (b)(6) to identify previously reported complaints or recalls associated with this serial number.No complaints or recalls were identified for this serial number.Based on the available information, root cause for this event was identified by the surgeon as being caused by an area of large calcification where sutures had pulled through, we can conclude that there was no issue with the valve, and it did not contribute to the decision to explant.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
ONX AORTIC ANATOMIC EXT 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key20590166
Report Number1649833-2024-00063
Device Sequence Number6550519
Product Code LWQ
UDI-Device Identifier00851788001662
UDI-Public851788001662
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXANE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date10/14/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age52 YR
Patient SexMale